Alert archive / Indiana / Frost Advisories in 2013
Frost Advisory 2, NWS Indianapolis, IN
NWS Indianapolis, IN issued this frost advisory at Apr 24, 2013, 9:36 PM EDT for 10 counties in Indiana. It took effect at Apr 25, 2013, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2013, 9:36 PM EDT (01:36 UTC)
- In effect from
- Apr 25, 2013, 2:00 AM EDT
- Expired
- Apr 25, 2013, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Indianapolis, IN
Counties Bartholomew County, IN, Brown County, IN, Daviess County, IN, Decatur County, IN, Jackson County, IN, Jennings County, IN, Lawrence County, IN, Martin County, IN, Monroe County, IN, Rush County, IN
The radar
The Indianapolis radar (KIND), 72 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.6 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- -92 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
442 WWUS73 KIND 250136 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 936 PM EDT WED APR 24 2013 ...FROST ADVISORY FROM 2 AM TO 8 AM THURSDAY ALONG AND SOUTH OF A WASHINGTON TO BLOOMINGTON TO RUSHVILLE LINE... INZ057-062>065-068>072-250945- /O.NEW.KIND.FR.Y.0002.130425T0600Z-130425T1200Z/ RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-DAVIESS-MARTIN-LAWRENCE- JACKSON-JENNINGS- INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...BEDFORD... SEYMOUR 936 PM EDT WED APR 24 2013 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY. * TEMPERATURE: LOWEST TEMPERATURES WILL BE IN THE LOWER TO MIDDLE 30S. * IMPACTS: AREAS OF FROST MAY DAMAGE FROST SENSITIVE PLANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JH
2 follow-up statements
550 WWUS73 KIND 250739 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 339 AM EDT THU APR 25 2013 ...FROST ADVISORY FROM 2 AM TO 8 AM THURSDAY ALONG AND SOUTH OF A WASHINGTON TO BLOOMINGTON TO RUSHVILLE LINE... INZ057-062>065-068>072-251200- /O.CON.KIND.FR.Y.0002.000000T0000Z-130425T1200Z/ RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-DAVIESS-MARTIN-LAWRENCE- JACKSON-JENNINGS- INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...BEDFORD... SEYMOUR 339 AM EDT THU APR 25 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. * TEMPERATURE: LOWEST TEMPERATURES WILL BE IN THE LOWER TO MIDDLE 30S. * IMPACTS: AREAS OF FROST MAY DAMAGE FROST SENSITIVE PLANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
671 WWUS73 KIND 251202 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 802 AM EDT THU APR 25 2013 INZ057-062>065-068>072-251315- /O.EXP.KIND.FR.Y.0002.000000T0000Z-130425T1200Z/ RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-DAVIESS-MARTIN-LAWRENCE- JACKSON-JENNINGS- INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...BEDFORD... SEYMOUR 802 AM EDT THU APR 25 2013 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES HAVE WARMED INTO THE MIDDLE AND UPPER 30S. $$ RYAN
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this frost advisory went out at Apr 24, 9:30 PM EDT, 6 minutes earlier.
Area forecast discussion, Apr 24, 9:30 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 930 PM EDT WED APR 24 2013 .UPDATE... NEAR TERM FOR THE REST OF TONIGHT HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 337 PM EDT WED APR 24 2013 IN THE WAKE OF A COLD FRONT...TEMPERATURES WILL GET DOWN INTO THE 30S TONIGHT AND TOMORROW NIGHT...WITH HIGHS TOMORROW RECOVERING INTO THE 50S. INTO THE WEEKEND AND EARLY NEXT WEEK...TEMPERATURES WILL RECOVER ONCE AGAIN CLOSER TO SEASONAL NORMALS. WEAK UPPER LEVEL DISTURBANCES SATURDAY INTO SATURDAY NIGHT AND AGAIN TUESDAY INTO WEDNESDAY OF NEXT WEEK WILL HAVE SLIGHT POTENTIAL TO BRING A FEW SHOWERS TO THE AREA...BUT IN A WELCOME BREAK...WIDESPREAD SIGNIFICANT RAINFALL OF THE LAST WEEK OR SO APPEARS UNLIKELY FOR THE NEXT SEVERAL DAYS. && .NEAR TERM /TONIGHT/... ISSUED AT 930 PM EDT WED APR 24 2013 FROST IS POSSIBLE OVER EASTERN AND SOUTHERN SECTIONS LATE TONIGHT AS TEMPERATURES THERE WILL DROP INTO THE LOWER TO MIDDLE 30S. WINDS WILL BE MOST OF THE NIGHT ACROSS OUR EAST AND SOUTH AS WELL UNTIL A TROUGH OF LOW PRESSURE ACROSS THE WESTERN LAKES MOVES CLOSER TO OUR REGION. WITH THINS IN MIND...HAVE DECIDED TO ISSUE A FROST ADVISORY ACROSS OUR SOUTH AND SOUTHEAST SECTIONS MAINLY ALONG AND SOUTH OF A WASHINGTON TO BLOOMINGTON TO RUSHVILLE LINE. WINDS WILL INCREASE SOME LATER TONIGHT ESPECIALLY AREAS FARTHER NORTH AND WEST AS A LOW PRESSURE TROUGH APPROACHES. THIS WILL MINIMIZE THE THREAT OF FROST AND AS A RESULT WILL NOT MENTION ANY FROST ALONG AND NORTH OF A SULLIVAN TO INDIANAPOLIS TO MUNCIE LINE. LOW TEMPERATURES IN MOST AREAS WILL BE IN THE MIDDLE 30S...BUT HAVE LOWERED THEM TO LOWER TO MID 30S SOUTHEAST DUE TO LIGHTER WINDS THERE. && .SHORT TERM /THURSDAY THROUGH SATURDAY/... ISSUED AT 337 PM EDT WED APR 24 2013 WEAK WAVE PASSING TO THE NORTH ON THURSDAY SHOULD RESULT IN MAINLY INCREASED CLOUD COVER. CANNOT COMPLETELY RULE OUT A FEW SPRINKLES...BUT MEASURABLE PRECIPITATION APPEARS UNLIKELY. FOCUS THEN SHIFTS TO A SYSTEM BRUSHING THE FAR SOUTH OF THE FORECAST AREA LATE IN THE WEEK INTO THE WEEKEND. THIS APPEARS TO BE TRENDING A BIT FURTHER SOUTH AND HAVE BACKED OFF A BIT ON POPS IN SOME PERIODS. WILL CARRY A SLIGHT CHANCE ACROSS ROUGHLY THE SOUTHERN HALF OF THE AREA SATURDAY...BUT DRY AIR NEAR THE SURFACE WILL BE AN ISSUE OTHER PERIODS AND THUS WILL GO WITH A DRY FORECAST. ON TEMPS...CONSENSUS NUMBERS APPEARED REASONABLE THROUGHOUT BASED ON LOW LEVEL THICKNESSES AND UPSTREAM NUMBERS. SHOULD SEE A GRADUAL WARMING TREND INTO THE WEEKEND...WITH TEMPERATURES REMAINING VERY REASONABLE INTO NEXT WEEK. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... ISSUED AT 200 PM EDT WED APR 24 2013 ENSEMBLES APPEAR TO BE IN GENERAL AGREEMENT WITH LARGE SCALE FEATURES...HOWEVER STILL HAVE TIMING DIFFERENCES WITH RESPECT TO INDIVIDUAL DISTURBANCES. AN UPPER TROUGH WILL BE SLOWLY MOVING EAST ACROSS THE FORECAST AREA OVER THIS WEEKEND. LATEST GUIDANCE DEPICTS LINGERING LOW CHANCES OF PRECIP ACROSS THE AREA ON SUNDAY...AND THEN DRY SUNDAY THROUGH MONDAY NIGHT. ANOTHER MORE STRONGER TROUGH IS SHOWN MOVING ACROSS THE AREA BY TUESDAY THROUGH WED...POSSIBLY TRIGGERING CHANCES FOR SHOWERS AND EVEN THUNDERSTORMS. && .AVIATION /DISCUSSION FOR 250000Z TAF ISSUANCE/... ISSUED AT 656 PM EDT WED APR 24 2013 ANY WIND GUSTS SHOULD SUBSIDE WITHIN AN HOUR SO WILL NOT INCLUDE IN FORECAST. HIGH PRESSURE IS SLOWLY BUILDING OVER THE SITES AND WILL CLEAR CLOUDS OUT FROM WEST TO EAST. EXPECT WINDS TO DROP TO LIGHT OVERNIGHT AND COULD EVEN DROP TO CALM AT KBMG. WITH THIS COULD SEE SOME MVFR FOG DEVELOP THERE...AND THE POSSIBILITY EXISTS AT KHUF AS WELL. LOOKS LIKE WINDS AT KIND AND KLAF SHOULD STAY UP ENOUGH TO PRECLUDE ANY FOG AT THOSE LOCATIONS. WINDS WILL PICK UP AGAIN FAIRLY EARLY IN THE MORNING /AROUND 12Z/ MIXING OUT ANY FOG AND SHOULD START SEEING WIND GUSTS OF 18-22 KTS AFTER 15Z OUT OF THE WEST THAT WILL CONTINUE THROUGH THE DAY. EXPECTING SOME CU DEVELOPMENT DURING THE DAY BUT SHOULD BE VFR. && .IND WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 2 AM TO 8 AM EDT THURSDAY FOR INZ057-062>065- 068>072. && SYNOPSIS...NIELD NEAR TERM...JH SHORT TERM...NIELD LONG TERM....SMF AVIATION...CP
Hazardous weather outlook, Apr 24, 3:37 AM EDT, 17 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 337 AM EDT WED APR 24 2013 INZ021-028-029-035-043-044-051>054-060-061-067-068-070-071-250745- CARROLL-WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-CLAY- OWEN-MORGAN-SULLIVAN-GREENE-KNOX-DAVIESS-LAWRENCE-JACKSON- 337 AM EDT WED APR 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: FLOODING. HAZARDS: SOME FLOODED ROADS AND STREAMS. RIVER FLOODING. TIMING: FLOODING ONGOING. DISCUSSION: FLOODING CONTINUES IN SOME LOCATIONS. SOME ROADS ARE FLOODED AND CLOSED AS CREEKS AND RIVERS HAVE RUN OUT OF THEIR BANKS. PLEASE SEE THE LATEST HYDROLOGICAL STATEMENTS FOR MORE INFORMATION ON RIVER FLOODING. A COLD FRONT WILL EXIT CENTRAL INDIANA THIS MORNING AND RAIN WILL END BY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OUTLOOK: A WEATHER SYSTEM MAY BRING MORE THUNDERSTORMS TO CENTRAL INDIANA AGAIN TUESDAY AND TUESDAY NIGHT. IT IS TOO SOON TO DETERMINE IF THE STORMS WILL BE SEVERE. LIGHTNING IS A THREAT IN ANY THUNDERSTORMS. THE RAIN MAY PROLONG THE RIVER FLOODING. RIVER FLOODING WILL BE ONGOING MUCH OF NEXT WEEK. PLEASE SEE THE LATEST HYDROLOGICAL STATEMENTS FOR MORE INFORMATION ON RIVER FLOODING. DISCUSSION: COLD FRONTS ADVANCING TOWARD CENTRAL INDIANA MAY BRING MORE THUNDERSTORMS TO CENTRAL INDIANA NEXT TUESDAY AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE WELCOME TO REPORT OBSERVED FLOODING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ030-031-036>042-045>049-055>057-062>065-069-072-250745- CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE- RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-JOHNSON-SHELBY- RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-MARTIN-JENNINGS- 337 AM EDT WED APR 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HAZARDS: NONE. TIMING: NONE. DISCUSSION: A COLD FRONT WILL EXIT CENTRAL INDIANA THIS MORNING AND RAIN WILL END BY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OUTLOOK: A WEATHER SYSTEM MAY BRING MORE THUNDERSTORMS TO CENTRAL INDIANA AGAIN TUESDAY AND TUESDAY NIGHT. IT IS TOO SOON TO DETERMINE IF STORMS WILL BE SEVERE. LIGHTNING IS A THREAT IN ANY THUNDERSTORMS. THE RAIN HAS THE POTENTIAL TO CAUSE SOME FLOODING TO RETURN. DISCUSSION: COLD FRONTS ADVANCING TOWARD CENTRAL INDIANA MAY BRING MORE THUNDERSTORMS TO CENTRAL INDIANA AT TIMES TUESDAY AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) PUMA
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 2:48 PM EDT | Frost Advisory | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 29 more | 18 hr |
Nearby
Frost Advisories in Indiana, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.